Thunderstorm Wind, Mercer
- When
- August 27, 5:55 PM EST
- Where
- Mercer County, Sharon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.250, -80.500
Tree down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 27, 12:39 PM EST, 5 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 139 PM EDT FRI AUG 27 2004 .AVIATION WL HAVE TO MAINTAIN MVFR CIGS OVR THE WRN HALF OF THE CWA...ALNG WITH SOME SCT -TSRA POSSIBILITIES AS PER SATELLITE/RADAR/OB TRENDS. FOR TNGT...HAVE GENLY PERSISTED WITH SCENARIO OF PREVIOUS 24 HOURS AS NXT SHRTWV PROGGED TO PROGRESS UP THE WRN SIDE OF RIDGE...HENCE PROB30 FOR -TSRA FOR THE LAST QUARTER OF THE PD. && .SHORT TERM (TONIGHT)... THE HIGH PRESSURE OVER THE ATLANTIC IS STILL HOLDING THE THUNDERSTORMS TO THE WEST. SOME SHOWERS AND THUNDERSTORMS COULD DEVELOP THIS EVENING AND LINGER THROUGH THE NIGHT SO I KEPT A CHANCE OF PRECIP IN THE FORECAST. THE MAIN IMPACT SHOULD BE OVER EAST CENTRAL OHIO HOWEVER. THERE ARE A FEW SHOWERS POPPING UP ON RADAR ALREADY OVER CENTRAL OHIO. THERE ARE THUNDERSTORMS MOVING OVER NORTHWESTERN OHIO NOW BUT THESE SHOULD STAY TO THE NORTHWEST OF OUR CWA A LITTLE AHEAD OF THE FRONTAL BOUNDARY. && .LONG TERM (SATURDAY THROUGH FRIDAY)... THE FRONT SHOULD PUSH INTO THE AREA SUNDAY AND STALL OVER THE MOUNTAINS. A SYSTEM MOVING UP THE COAST WILL PREVENT THE FRONT FROM PUSHING TO THE EAST UNTIL MONDAY NIGHT. STRONG HIGH PRESSURE WILL SETTLE IN AFTER THE FRONT MOVES EAST GIVING NICE CONDITIONS THROUGH FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...15 SHORT TERM...66 LONG TERM...15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 513 AM EDT FRI AUG 27 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-280907- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 513 AM EDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... DURING DAY TWO THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR NORTHWEST PENNSYLVANIA, EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. THE RISK FOR SEVERE THUNDERSTORMS IS SATURDAY EVENING AND OVERNIGHT AS A COLD FRONT PRESSES IN FROM THE NORTHWEST. GUSTY THUNDERSTORM WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 549 PM EDT FRI AUG 27 2004 PAZ007-272310- MERCER PA- 549 PM EDT FRI AUG 27 2004 ...STRONG THUNDERSTORMS APPROACHING MERCER COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STRONG THUNDERSTORMS APPROACHING MERCER COUNTY FROM NORTHEAST OHIO. THESE THUNDERSTORMS WERE MOVING TOWARD THE EAST AT 30 MILES AN HOUR AND SHOULD MOVE INTO NORTHWEST MERCER COUNTY BY 6 PM, AND SWEEP ACROSS THE COUNTY BY 7 PM. WIND GUSTS TO 45 MILES AN HOUR ARE POSSIBLE, ALONG WITH FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN. CITIES THAT MAY BE AFFECTED INCLUDE JAMESTOWN, MAYSVILLE, GREENVILLE, OSGOOD, AND SHENANGO. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES OR POSSIBLE WARNINGS. CITIES THAT WILL BE AFFECTED INCLUDE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 549 PM EDT FRI AUG 27 2004 PAZ007-272310- MERCER PA- 552 PM EDT FRI AUG 27 2004 ...STRONG THUNDERSTORMS APPROACHING MERCER COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STRONG THUNDERSTORMS APPROACHING MERCER COUNTY FROM NORTHEAST OHIO. THESE THUNDERSTORMS WERE MOVING TOWARD THE EAST AT 30 MILES AN HOUR AND SHOULD MOVE INTO NORTHWEST MERCER COUNTY BY 6 PM, AND SWEEP ACROSS THE COUNTY BY 7 PM. WIND GUSTS TO 45 MILES AN HOUR ARE POSSIBLE, ALONG WITH FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN. CITIES THAT MAY BE AFFECTED INCLUDE JAMESTOWN, MAYSVILLE, GREENVILLE, OSGOOD, AND SHENANGO. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES OR POSSIBLE WARNINGS.
The Pittsburgh radar (KPBZ), 83 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418417.